Hi @lexiopo and @herbswife, I would like to add my welcome to you both. I’m glad that you found us here on Mayo Clinic Connect at this time when you are both supporting your husbands pre-liver transplant. I’m glad you’ve already met Rosemary, David and Lynn. I’d like to also ask @skittles25@chattykathy@dglass4040 and @v1crew to join this discussion.
@herbswife – You wrote that you are concerned about the side effects, especially nausea, from all the medications that your husband has to take. You said that it has gotten so bad that “he can’t even take all the medications correctly.” How frightening this must be for both of you, especially you as the caregiver. It is hard to see someone not being able to eat as we equate food with nurturing and giving us strength to fight. I’m also concerned that he can’t take the medication as prescribed. Have you been able to speak to his doctor about this? Have you consulted a dietitian who specializes in kidney disease?
@lexiopo – You do have a row to hoe having moved to care for your father in the end stages of cancer, your mother dealing with dementia and now your husband with liver disease awaiting transplant. Strength to you! I see that nausea is not one of the main side effects that your husband is dealing with but rather itchiness, pain, fatigue and depression. I’m glad that you will be talking with your doctor about all of this tomorrow. Please let us know what you learn. I’m not sure what type of liver disease your husband has but you may garner some insight from this discussion and this article